MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 130D; NAIL, FIXATION, BONE
Model Number 71675384
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that primary sugery was performed on (b)(6) 2019.Patient suffered a pseudoarthrosis and nail had to be removed.During the removal of the device, the physician realized the nail was broken.The device and all the pieces were removed from the patient and another intertan nail with a different sizes was placed.The procedure was being performed was the right hip osteosynthesis.The patient is stable without any damage since all the pieces were removed.Another of the same device was used in order to complete the procedure.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A visual inspection of the device could not be performed.A relationship between the device and the reported event could not be corroborated.There is no information to suggest the device failed to meet specifications.A clinical evaluation was conducted and no relevant clinical medical information was provided to conduct a thorough medical assessment.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes could include improper device selection or support.Please refer to the instructions for use for recommendations on proper use of the device to prevent future reoccurrence of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
INTERTAN 10S 10MM X 18CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9284405
Report Number1020279-2019-03915
Device Sequence Number2363476
Product Code JDS
UDI-Device Identifier00885556105740
UDI-Public00885556105740
Combination Product (Y/N)N
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71675384
Device Catalogue Number71675384
Device Lot Number17EM15619
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer01/16/2020
12/31/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/20/2020
01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;